Drug-induced tremors

John Christopher Morgan, Kapil D. Sethi

Research output: Contribution to journalReview article

99 Citations (Scopus)

Abstract

Tremor is a common complaint for many patients. Caffeine and β-adrenergic agonists are well-recognised drugs that cause or exacerbate tremors. Other tremorogenic drugs, such as selective serotonin reuptake inhibitors and tricyclic antidepressants, are less well recognised. Recognition of the drugs that can cause or exacerbate tremors can help prompt diagnosis, avoids unnecessary tests, and allows clinicians to quickly take corrective action (usually by discontinuing the tremor-inducing drugs). The aim of this review is to provide clinicians with current information on drugs that are associated with tremor and the correct treatment of these drug-induced tremors.

Original languageEnglish (US)
Pages (from-to)866-876
Number of pages11
JournalLancet Neurology
Volume4
Issue number12
DOIs
StatePublished - Dec 1 2005

Fingerprint

Tremor
Pharmaceutical Preparations
Adrenergic Agonists
Tricyclic Antidepressive Agents
Serotonin Uptake Inhibitors
Caffeine

ASJC Scopus subject areas

  • Clinical Neurology

Cite this

Drug-induced tremors. / Morgan, John Christopher; Sethi, Kapil D.

In: Lancet Neurology, Vol. 4, No. 12, 01.12.2005, p. 866-876.

Research output: Contribution to journalReview article

Morgan, John Christopher ; Sethi, Kapil D. / Drug-induced tremors. In: Lancet Neurology. 2005 ; Vol. 4, No. 12. pp. 866-876.
@article{d68d7193833e467fa4f4db82f9903aaf,
title = "Drug-induced tremors",
abstract = "Tremor is a common complaint for many patients. Caffeine and β-adrenergic agonists are well-recognised drugs that cause or exacerbate tremors. Other tremorogenic drugs, such as selective serotonin reuptake inhibitors and tricyclic antidepressants, are less well recognised. Recognition of the drugs that can cause or exacerbate tremors can help prompt diagnosis, avoids unnecessary tests, and allows clinicians to quickly take corrective action (usually by discontinuing the tremor-inducing drugs). The aim of this review is to provide clinicians with current information on drugs that are associated with tremor and the correct treatment of these drug-induced tremors.",
author = "Morgan, {John Christopher} and Sethi, {Kapil D.}",
year = "2005",
month = "12",
day = "1",
doi = "10.1016/S1474-4422(05)70250-7",
language = "English (US)",
volume = "4",
pages = "866--876",
journal = "The Lancet Neurology",
issn = "1474-4422",
publisher = "Lancet Publishing Group",
number = "12",

}

TY - JOUR

T1 - Drug-induced tremors

AU - Morgan, John Christopher

AU - Sethi, Kapil D.

PY - 2005/12/1

Y1 - 2005/12/1

N2 - Tremor is a common complaint for many patients. Caffeine and β-adrenergic agonists are well-recognised drugs that cause or exacerbate tremors. Other tremorogenic drugs, such as selective serotonin reuptake inhibitors and tricyclic antidepressants, are less well recognised. Recognition of the drugs that can cause or exacerbate tremors can help prompt diagnosis, avoids unnecessary tests, and allows clinicians to quickly take corrective action (usually by discontinuing the tremor-inducing drugs). The aim of this review is to provide clinicians with current information on drugs that are associated with tremor and the correct treatment of these drug-induced tremors.

AB - Tremor is a common complaint for many patients. Caffeine and β-adrenergic agonists are well-recognised drugs that cause or exacerbate tremors. Other tremorogenic drugs, such as selective serotonin reuptake inhibitors and tricyclic antidepressants, are less well recognised. Recognition of the drugs that can cause or exacerbate tremors can help prompt diagnosis, avoids unnecessary tests, and allows clinicians to quickly take corrective action (usually by discontinuing the tremor-inducing drugs). The aim of this review is to provide clinicians with current information on drugs that are associated with tremor and the correct treatment of these drug-induced tremors.

UR - http://www.scopus.com/inward/record.url?scp=27744571746&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=27744571746&partnerID=8YFLogxK

U2 - 10.1016/S1474-4422(05)70250-7

DO - 10.1016/S1474-4422(05)70250-7

M3 - Review article

VL - 4

SP - 866

EP - 876

JO - The Lancet Neurology

JF - The Lancet Neurology

SN - 1474-4422

IS - 12

ER -